MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24704
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned complaint device consisted of a coyote balloon catheter.The balloon is loosely folded with blood in the balloon.The hypotube, outer shaft, inner shaft, balloon and tip were visually and microscopically examined.The tip is damaged.Leak testing was performed by connecting the balloon catheter to an inflation device full of water.When the positive pressure was applied, the device leaked water from the proximal balloon weld area.Microscopic examination revealed that there is a scraping mark and a puncture hole in the shaft that is causing the leak at the proximal balloon weld.Inspection of the remainder of the device presented no other damage or irregularities.There was no evidence of any damage or irregularities contributing to the reported difficult.
 
Event or Problem Description
Reportable based on the device analysis completed on 05apr2019.It was reported that crossing difficulties were encountered.The 80% stenosed target lesion was located in the severely tortuous and moderately calcified posterior tibial artery.A 1.5mm x 40mm x 150cm coyote balloon catheter was advanced but failed to cross the lesion.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed a shaft puncture hole.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8560992
Report Number2134265-2019-04499
Device Sequence Number1852178
Product Code DQY
UDI-Device Identifier08714729796411
UDI-Public08714729796411
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2021
Device Model Number24704
Device Catalogue Number24704
Device Lot Number22680015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2019
Initial Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR